9 doctors weighed in:

I'm concern that my hematologist only want me on Coumadin (warfarin) 4 only 3 mos.I told him I hit my leg in the past, n he think that's the cause of my dvt. ?

9 doctors weighed in
Dr. Ted King
Phlebology
6 doctors agree

In brief: Recommended

The current recommendation is that 3 months of anticoagulation is enough for a DVT that has been provoked by an injury like hitting your leg.
That being said, recommendations for how long to be on blood thinners after a DVT are generally increasing. Some would now suggest 6 months rather than 3. Talk to your hematologist.

In brief: Recommended

The current recommendation is that 3 months of anticoagulation is enough for a DVT that has been provoked by an injury like hitting your leg.
That being said, recommendations for how long to be on blood thinners after a DVT are generally increasing. Some would now suggest 6 months rather than 3. Talk to your hematologist.
Dr. Ted King
Dr. Ted King
Thank
Dr. Luis Villaplana
Internal Medicine
4 doctors agree

In brief: Why don't u tell ur

Doc how you feel? I'm sure he will explain to you why 3 months and not 6-8.

In brief: Why don't u tell ur

Doc how you feel? I'm sure he will explain to you why 3 months and not 6-8.
Dr. Luis Villaplana
Dr. Luis Villaplana
Thank
Get help from a real doctor now
Dr. Tonga Nfor
Board Certified, Internal Medicine - Cardiology
12 years in practice
508K people helped
Continue
108,000 doctors available
Read more answers from doctors